TRIPAWDS: Home to 22841 Members and 2144 Blogs.
HOME » NEWS » BLOGS » FORUMS » CHAT » YOUR PRIVACY » RANDOM BLOG

Caring for a Three Legged Dog or Cat

Tripawds is your home to learn how to care for a three legged dog or cat, with answers about dog leg amputation, and cat amputation recovery from many years of member experiences.

JUMP TO FORUMS

Join The Tripawds Community

Learn how to help three legged dogs and cats in the forums below. Browse and search as a guest or register for free and get full member benefits:

Instant post approval.

Private messages to members.

Subscribe to favorite topics.

Live Chat and much more!

Please consider registering
Guest
Search
Forum Scope


Match



Forum Options



Minimum search word length is 3 characters - maximum search word length is 84 characters
Register Lost password?
sp_Feed sp_PrintTopic sp_TopicIcon-c
Fur loss, almost like alopecia - can it be due to meds?
sp_NewTopic Add Topic
Germany
Member Since:
14 December 2016
sp_UserOfflineSmall Offline
1
29 November 2017 - 3:21 pm
sp_Permalink sp_Print sp_QuotePost

Sorry for adding on to this forum since this is not exactly my biggest concern of all right now, but:

Manni has been losing large, huge amounts of his once gorgeous fur. He's getting bald spots, especially around his hind end, and there's no end to his shedding. But it's really more like tufts or chunks coming out. It's gotten so bad that I got him, yes, a coat (and yes, he hates me for it).

To clearify: end-stages of osteosarcoma. big tumor on the ribcage. palliative medicine only now: Metamizol, 2.5 pills (500 mg) twice a day, one injection once a day of Metamizol (same dose), Buprenovet (morphine) 0.9ml at night.

I assume the hair loss is due to the meds but I was wondering if it may be due to, for example, liver failure or whatever. Has anyone heard of this before?

and yes, I realize that there's alopecia in dogs, sometimes due to Cushing's and all that but it has only occurred after about three months of these meds so I would think it has something to do with that?

Thanks,

tina

Guardian of Manni the Wonderdog. -Or was it the other way around?
Osteo and amputation in Dec 2015. Second, inoperable, primary osteosarcoma found in June 2017.
The end of our adventures came Dec 10, 2017. 2 years to the day.

Manni's blog -dogblog-

Virginia







Member Since:
22 February 2013
sp_UserOfflineSmall Offline
2
29 November 2017 - 3:38 pm
sp_Permalink sp_Print sp_QuotePost

Obviously I'm not Dr. Pam!

Question in the meantime though. Is there any scratching, or licking, or itching to  the accompany the hair loss, or just the loss of hair all on its own?

Happy Hannah had a glorious additional bonus time of over one yr & two months after amp for osteo! She made me laugh everyday! Joined April's Angels after send off meal of steak, ice cream, M&Ms & deer poop!

Germany
Member Since:
14 December 2016
sp_UserOfflineSmall Offline
3
29 November 2017 - 3:45 pm
sp_Permalink sp_Print sp_QuotePost

Good point, Sally. 

He‘s itchy, more than he was. But not so much in the areas (hind end) where he’s lost the most fur. More around where the tumor is, not that I know if there’s any context there...

Guardian of Manni the Wonderdog. -Or was it the other way around?
Osteo and amputation in Dec 2015. Second, inoperable, primary osteosarcoma found in June 2017.
The end of our adventures came Dec 10, 2017. 2 years to the day.

Manni's blog -dogblog-

Virginia







Member Since:
22 February 2013
sp_UserOfflineSmall Offline
4
29 November 2017 - 4:35 pm
sp_Permalink sp_Print sp_QuotePost

Hmmmm........it does make sense that he would "scratch" in the area where the tumor is, simply because it's something "foreign feeling" to him, thus making fur fall out.

Being "more itchy" than before, does seem like some form of allergy, whether it be meds or something else.

Just throwing more stuff out there til Dr Pam chimes in

MANNI, we'll figure this out dude!  We've gotta get you out of that  poopicon_pngcoat!! 

i

Happy Hannah had a glorious additional bonus time of over one yr & two months after amp for osteo! She made me laugh everyday! Joined April's Angels after send off meal of steak, ice cream, M&Ms & deer poop!


Member Since:
22 August 2008
sp_UserOfflineSmall Offline
5
1 December 2017 - 8:56 am
sp_Permalink sp_Print sp_QuotePost

Usually hair loss from medications or hormonal diseases is symmetrical.  The hair falls out evenly not in patches and the dog should not be itchy.  If the pattern is mainly over the rear end I would suspect flea allergy.

Pam

Germany
Member Since:
14 December 2016
sp_UserOfflineSmall Offline
6
1 December 2017 - 3:10 pm
sp_Permalink sp_Print sp_EditHistory sp_QuotePost

Thank you dr. Pam , but no fleas here. I should have said that there are no parasites involved, sorry. We‘ve had those before so I know what to loook for . The fur is falling out all over I guess and you can actually pull it out. The rear end had less fur to begin with I guess, or definitely less than on his neck. 

Guardian of Manni the Wonderdog. -Or was it the other way around?
Osteo and amputation in Dec 2015. Second, inoperable, primary osteosarcoma found in June 2017.
The end of our adventures came Dec 10, 2017. 2 years to the day.

Manni's blog -dogblog-

Forum Timezone: America/Denver
Most Users Ever Online: 946
Currently Online: Devoney
Guest(s) 128
Currently Browsing this Page:
1 Guest(s)
Member Stats:
Guest Posters: 1263
Members: 17613
Moderators: 6
Admins: 3
Forum Stats:
Groups: 4
Forums: 24
Topics: 18567
Posts: 256386
Administrators: admin, jerry, Tripawds
Tripawds is brought to you by Tripawds.
HOME » NEWS » BLOGS » FORUMS » CHAT » YOUR PRIVACY » RANDOM BLOG